MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 8 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECU; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG 8 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECU; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Catalog Number 7711804
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the cuff detached from the catheter was confirmed, but the exact cause is unknown.An 8 fr groshong single-lumen catheter was returned for investigation.The catheter was received with the stylet in the lumen.The stylet was bent 9.2cm and 15.7cm from the distal end of the metal cannula.The surecuff was received separate from the catheter.A microscopic examination of the cuff revealed nothing remarkable.Adhesive remained attached to the catheter at the 24cm depth mark.The pattern from the cuff weave was visible in the adhesive that remained on the catheter, which indicates that the cuff had been adhered to the tubing.A tactual investigation revealed elastic weakness in the 8 fr tubing between the 23 and 27 cm depth marks, which indicates that the catheter was stretched in the area of the cuff.A functional test revealed that the catheter was patent to infusion and no leaks were observed.It was reported that the cuff detached during placement, but the root cause of the separation is inconclusive.The ifu indicates to not use the catheter if there is any evidence of mechanical damage.The ifu also indicates that the catheter must not be forced during insertion.Instructions are provided to provide smooth passage of the cuff through the subcutaneous tunnel.A lot history review (lhr) of reau1270 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by facility that when inserting a groshong cv catheter, the white cuff on the catheter was said to not be permanently attached and slid up and down the catheter.Another catheter was used to complete the procedure.No patient injury reported.

Brand Name
GROSHONG 8 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECU
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6284616
Report Number3006260740-2017-00030
Device Sequence Number18998574
Product Code LJS
UDI-Device Identifier00801741036767
UDI-Public(01)00801741036767(17)210628(10)REAU1270
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K831386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/06/2017
Report Date (Section F) 01/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2021
Device Catalogue Number7711804
Device Lot NumberREAU1270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2017
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/15/2016
Event Location Hospital
Date Report to Manufacturer01/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2017
Initial Report FDA Received Date01/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight95
Date Report Sent to FDA01/05/2017